MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09504
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.G4 - pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter separated following pelvic placement in a patient of unspecified age and gender.On (b)(6) 2024, during the procedure, the physician observed leakage at the catheter hub and replaced it successfully with another like-device.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.However, 10 days later on (b)(6) 2024, the patient returned to the hospital due to catheter leakage.Another physician examined the patient and found that the hub had separated from the catheter.The complaint device was removed and replaced with a new like-device in an additional procedure.The user noted that no force was exerted on the catheter, as it was used normally.A photo provided by the customer confirms the catheter hub separation.This report captures hub separation that occurred on (b)(6) 2024.The instance of hub leakage that occurred on (b)(6) 2024 is captured in the report with patient identifier (b)(6).
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 31oct2024, it was reported that the hub had already separated when leakage was noted.An abscess was being drained at the time of failure.A drainage bag was attached to the catheter.All catheters get sutured and bandaged with 4x4 gauze and a transparent film dressing.The patient was still hospitalized when the second hub separation occurred on (b)(6) 2024.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that the hub of an ultrathane mac-loc locking loop multipurpose drainage catheter separated following pelvic placement in a patient of unspecified age and gender.On (b)(6)2024, during the procedure, the physician observed leakage at the catheter hub and replaced it successfully with another like-device.The hub had already separated when leakage was noted.An abscess was being drained at the time of failure.A drainage bag was attached to the catheter.All catheters get sutured and bandaged with 4x4 gauze and a transparent film dressing.The patient was still hospitalized when the second hub separation occurred on (b)(6)2024.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.However, 10 days later, on (b)(6)2024, the patient returned to the hospital due to catheter leakage.Another physician examined the patient and found that the hub had separated from the catheter.The complaint device was removed and replaced with a new like-device in an additional procedure.The user noted that no force was exerted on the catheter, as it was used normally.A photo provided by the customer confirms the catheter hub separation.Reviews of the documentation, including the complaint history, device history record, quality control procedures and instructions for use (ifu) for the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for the device found one relevant nonconformance that could have contributed to the reported failure mode, in which all the non-conforming devices were scrapped.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling: the instructions for use (ifu) [ t_multi2_rev1, multipurpose drainage catheter] states the following.Precautions patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Evidence gathered upon review of the dmr, ifu and dhr suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, no product, and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the reported event.A possible cause of the complaint may be excessive negative force to the catheter, resulting in separation.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20589890
Report Number1820334-2024-01443
Device Sequence Number17783867
Product Code FGE
UDI-Device Identifier00827002095045
UDI-Public(01)00827002095045(17)270814(10)16203684
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09504
Device Catalogue NumberULT14.0-38-25-P-6S-CLM-RH
Device Lot Number16203684
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer10/31/2024
02/19/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date11/11/2024
02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown